Alert archive / Indiana / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 56, NWS Paducah, KY

March 2, 20125 counties in Indiana; Wabash County, White County, Illinois

NWS Paducah, KY issued this severe thunderstorm warning at Mar 2, 2012, 12:29 PM CST for 5 counties in Indiana; Wabash County, White County, Illinois. It was in force for 46 min. 17 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 2, 2012, 12:29 PM CST (18:29 UTC)
Expired
Mar 2, 2012, 1:15 PM CST
In force
46 min
Issued by
NWS Paducah, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Wabash County, IL, White County, IL, Gibson County, IN, Pike County, IN, Posey County, IN, Vanderburgh County, IN, Warrick County, IN

The radar

The Evansville,IN radar (KVWX), 37 km from the middle of the area, began a volume at 18:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 2, 12:36 PM CSTHAIL 1.75New Harmony, INGOLF BALL HAIL REPORTED BY TRAINED SPOTTER.
Mar 2, 12:37 PM CSTTORNADO4 Wsw Wadesville, INEF-2 TORNADO WITH PEAK WINDS NEAR 125 MPH. 6 MILE PATH LENGTH. AVERAGE PATH WIDTH 140 YARDS. ONE HOUSE DESTROYED AND SEVERAL OTHERS MODERATELY DAMAGED. EQUIPMENT SHEDS AND GARAGES DAMAGED OR DESTROYED. OVER 100 TREES DOWN. EYEWITNESSES OBSERVED SWIRLING COLUMN
Mar 2, 12:38 PM CSTHAIL 1.752 S Poseyville, INON HIGHWAY 165. ALSO A FUNNEL CLOUD WAS REPORTED.
Mar 2, 12:43 PM CSTHAIL 11 N Poseyville, INQUARTER SIZE HAIL REPORTED JUST NORTH OF TOWN.
Mar 2, 12:43 PM CSTTORNADO2 Wnw Hepburn, INTORNADO REPORTED BY TRAINED SPOTTERS. TORNADO IS ESTIMATED TO BE 300 YARDS WIND.
Mar 2, 12:45 PM CSTTSTM WND DMGFort Branch, INLATE REPORT TIME ESTIMATED...LARGE HAIL DAMAGED SEVERAL HOMES AND A FEW VEHICLES.
Mar 2, 12:46 PM CSTTSTM WND DMG2 S Wadesville, IN2 STORY HOME LOST THE ROOF.
Mar 2, 12:46 PM CSTHAIL 2.51 N Wadesville, INTENNIS BALL HAIL REPORTED JUST NORTH OF WADESVILLE.
Mar 2, 12:47 PM CSTTSTM WND DMGPoseyville, INLATE REPORT...SHERIFF REPORTING SIGNIFICANT RESIDENTIAL STRUCTURE DAMAGE THROUGHOUT CENTRAL POSY COUNTY.
Mar 2, 12:47 PM CSTHAIL 1.752 S Poseyville, INGOLF BALL SIZE HAIL REPORTED JUST SOUTH OF TOWN.
Mar 2, 12:48 PM CSTHAIL 1Fort Branch, INQUARTER SIZE HAIL REPORTED.
Mar 2, 12:51 PM CSTHAIL 1.25Haubstadt, INHALF DOLLAR SIZE HAIL REPORTED.
Mar 2, 12:53 PM CSTHAIL 2Princeton, IN
Mar 2, 12:55 PM CSTHAIL 1.75Fort Branch, INGOLF BALL SIZE HAIL REPORTED IN THE COMMUNITY OF FORT BRANCH.
Mar 2, 12:57 PM CSTHAIL 2.52 S Fort Branch, INTENNIS BALL SIZE HAIL REPORTED SOUTH OF FORT BRANCH.
Mar 2, 1:14 PM CSTHAIL 1Stendal, IN
Mar 2, 1:22 PM CSTHAIL 0.751 N Poseyville, INDIME SIZE HAIL REPORTED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 15 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 2, 9:54 AM CSTTornado Watch PDSSPC6 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 6.5 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2012-03-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2012-03-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1770 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
163 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

607 
WUUS53 KPAH 021829
SVRPAH
ILC185-193-INC051-125-129-163-173-021915-
/O.NEW.KPAH.SV.W.0056.120302T1829Z-120302T1915Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
1229 PM CST FRI MAR 2 2012

THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN WABASH COUNTY IN SOUTHEAST ILLINOIS...
  NORTHEASTERN WHITE COUNTY IN SOUTHEAST ILLINOIS...
  GIBSON COUNTY IN SOUTHWEST INDIANA...
  PIKE COUNTY IN SOUTHWEST INDIANA...
  NORTHERN POSEY COUNTY IN SOUTHWEST INDIANA...
  NORTHERN VANDERBURGH COUNTY IN SOUTHWEST INDIANA...
  NORTHERN WARRICK COUNTY IN SOUTHWEST INDIANA...

* UNTIL 115 PM CST.

* AT 1224 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  CROSSVILLE...OR 8 MILES NORTHEAST OF CARMI...AND MOVING EAST AT 65
  MPH.

* LOCATIONS IN THE WARNED AREA INCLUDE...
  FORT BRANCH...PRINCETON...OAKLAND CITY...POSEYVILLE...CYNTHIANA...
  OWENSVILLE...DARMSTADT...HAUBSTADT...LYNNVILLE...FOLSOMVILLE...
  WINSLOW...GRIFFIN...ELBERFELD...FRANCISCO...MACKEY...SOMERVILLE AND
  SPURGEON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

SEEK SHELTER INDOORS. STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA FOR
THE LATEST SEVERE WEATHER INFORMATION.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST FRIDAY EVENING FOR
SOUTHEASTERN ILLINOIS AND SOUTHWEST INDIANA AND WESTERN KENTUCKY AND
SOUTHEAST MISSOURI.

LAT...LON 3851 8707 3821 8707 3820 8703 3812 8703
      3805 8803 3823 8809 3847 8725 3852 8707
TIME...MOT...LOC 1829Z 255DEG 55KT 3817 8795
WIND...HAIL 60MPH 1.00IN

$$
1 follow-up statement
946 
WWUS53 KPAH 021902
SVSPAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
102 PM CST FRI MAR 2 2012

ILC193-INC129-021910-
/O.CAN.KPAH.SV.W.0056.000000T0000Z-120302T1915Z/
WHITE IL-POSEY IN-
102 PM CST FRI MAR 2 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WHITE COUNTY IN
SOUTHEAST ILLINOIS...AND NORTHERN POSEY COUNTY IN SOUTHWEST INDIANA
IS CANCELLED...

THE STORM WHICH PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED 
OUT OF THE WARNED AREA. HOWEVER...A TORNADO WARNING IS NOW IN EFFECT 
FOR PARTS OF WHITE AND POSEY COUNTIES AS ANOTHER STORM HAS DEVELOPED 
IN WHITE COUNTY.

LAT...LON 3821 8707 3820 8703 3812 8703 3809 8755
      3836 8760 3847 8725 3852 8707
TIME...MOT...LOC 1900Z 254DEG 54KT 3827 8740

$$

INC051-125-163-173-021915-
/O.CON.KPAH.SV.W.0056.000000T0000Z-120302T1915Z/
VANDERBURGH IN-PIKE IN-GIBSON IN-WARRICK IN-
102 PM CST FRI MAR 2 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
WARRICK...EASTERN GIBSON...PIKE AND NORTHEASTERN VANDERBURGH COUNTIES
IN SOUTHWEST INDIANA UNTIL 115 PM CST...

AT 1257 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DESTRUCTIVE HAIL UP TO
TENNIS BALL SIZE...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS
STORM WAS LOCATED 6 MILES EAST OF FORT BRANCH...MOVING EAST AT 60
MPH.

HAIL UP TO NEARLY THE SIZE OF BASEBALLS WAS REPORTED WITH THIS STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

LAT...LON 3821 8707 3820 8703 3812 8703 3809 8755
      3836 8760 3847 8725 3852 8707
TIME...MOT...LOC 1900Z 254DEG 54KT 3827 8740
WIND...HAIL 60MPH 2.50IN

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 2, 12:09 PM CST, 20 minutes earlier.

Area forecast discussion, Mar 2, 12:09 PM CST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
1209 PM CST FRI MAR 2 2012

.UPDATE...
ISSUED AT 1209 PM CST FRI MAR 2 2012

UPDATED AVIATION SECTION. NO UPDATE TO PUBLIC SECTION.

&&

.SHORT TERM...(TODAY THROUGH SATURDAY NIGHT)
ISSUED AT 230 AM CST FRI MAR 2 2012

WARM FRONT LIFTING INTO/THRU PAH FA ATTM. WE'LL BE SEEING THE MID 50S
SURFACE TDS PERCHED JUST TO OUR SOUTH SURGE NORTHWARD INTO THE
AREA IN THE NEXT 3 TO 4 HOURS. WINDS WILL BE PICKING UP AS
WELL...AND MODEL SOUNDING DATA SHOWS ELEVATED INSTABILITY WILL BE
RAMPING UP. TIME/HEIGHTS SHOW GOOD ISENTROPIC UPGLIDE KICKS IN AT
290-295K. ANTICIPATE OUTBREAK OF AM CONVECTION WITH SLGT RISK
SEVERE (RECENT SWOMCD OUTLOOKS PROBABLE WATCH) AS OVERRUNNING
STORMS SPILL TO THE COOL SIDE OF THE BOUNDARY (LARGE HAILERS
POSSIBLE). ALSO NOTED IS HELICITY ON THE BOUNDARY RUNNING 200-400
M2/S2 THRU THESE HOURS. IT APPEARS THE SWODY1 HAS EXPANDED THE MDT
RISK FOR THE COLD FRONT WESTWARD TO ACCOUNT FOR THIS WARM FRONTAL
DEVELOPMENT DURING THE AM HOURS...BUT THE MODERATE RISK IS STILL
MAINLY FOCUSING ON THE PM HOURS/COLD FRONT.

AND WITH REGARD TO THE COLD FRONT/PM HOURS/MDT RISK...THERE IS
STILL GOING TO BE A BATTLE BETWEEN THE EXTREMELY UNSTABLE
ATMOSPHERE WITH IMPRESSIVE WIND FIELDS...AND THE GRADUAL STARVING
OF MOISTURE THAT THE ATMOSPHERE WILL BE UNDERGOING AT ABOUT THE
TIME THE COLD FRONT ENTERS THE FRAY DURING THE MID TO LATE PM
HOURS. A CLOSE EXAMINATION OF THE NAM MODEL SOUNDINGS SUGGESTS THE
FLARE-UP IN THE FRONT WILL BE MAINLY TO OUR EAST...WHERE THE
GREATEST THREAT UNDER THE MDT RISK EXISTS...DUE MAINLY TO THE FAST
MOVEMENT OF THE FRONT/DRY AIR WORKING DOWN THE COLUMN. THE SLOWER
GFS BLOWS IT UP FURTHER WEST (OVER OUR ERN 1/2 FA) BEFORE SHOVING IT
TO THE EAST DURING THE EVENING. WILL CONTINUE TO HIT THIS POTENTIAL
HARD IN ALL PRODUCTS DUE TO THE IMPRESSIVE INSTABILITY/WIND FIELDS.
KEY WORD BEING POTENTIAL...DUE TO THE UNCERTAINY OF STORM
INITIATION/COLD FRONTAL TIMING/PASSAGE AND CONCERN THAT MAY
ULTIMATELY BE MORESO TO OUR EAST.

STRONG WIND FIELDS WITH 50+ KT WINDS JUST OFF THE SURFACE SHOULD
MIX DOWN IN THE WARM SECTOR THIS PM...WITH NAM BUFKIT SOUNDING
DATA REVEALING WIND GUSTS BRIEFLY HITTING WIND ADVISORY CRITERIA
IN A NARROW WINDOW AHEAD OF THE COLD FRONT THIS PM/EARLY EVENING.
HAVE POSTED WIND ADVISORY FOR THIS...ESP CONSIDERING CONTINUED
STORM DAMAGE CLEANUP FROM RECENT TORNADO OUTBREAK.

.LONG TERM...(SUNDAY THROUGH THURSDAY)
ISSUED AT 230 AM CST FRI MAR 2 2012

THE SIGNAL FOR THE CYCLONIC NORTHWEST FLOW CONTINUES TO REMAIN IN
PLACE FOR SUNDAY AND SUNDAY NIGHT...SO LITTLE OR NO CHANGE TO
PREVIOUS FORECASTS FOR THIS MINOR PRECIPITATION EVENT.

THE MEDIUM RANGE NUMERICAL MODEL SUITE ALSO CONTINUES TO SHOW UPPER
LEVEL RIDGING ACROSS THE WFO PAH FORECAST AREA FROM MONDAY THROUGH
EARLY WEDNESDAY.  THE RANGE OF GUIDANCE CONTINUES TO SLOW THE
TRANSITION OF THE UPPER FLOW TO SOUTHWEST WITH TIME...WITH THE BASE
OF THE WESTERLIES INITIALLY ALONG AND WEST OF THE WFO PAH FORECAST
AREA ON WEDNESDAY.

THE IMPRESSED BAROCLINIC ZONE DUE TO THE GREATER SHEAR ALOFT ALONG
THE BASE OF THE WESTERLIES OVER THE WFO PAH FORECAST AREA SHOULD
PROVIDE A SLOW...BUT CONSISTENT TRANSLATION OF POP/WEATHER TO THE
SOUTHEAST WITH TIME FROM WEDNESDAY NIGHT THROUGH THURSDAY EVENING.
AT THIS TIME...MODELS ARE MORE STABLE WITH THE PRECIPITATION...SO
KEPT A PRIMARY MENTION OF SHOWERS THROUGH THE PERIOD VERSUS
THUNDERSTORMS.

FOR NEXT FRIDAY...A PROGRESSIVE HIGHER AMPLITUDE SHORTWAVE IS
FORECAST TO MOVE SOUTHEAST FROM THE UPPER MIDWEST...PLACING THE WFO
PAH FORECAST AREA BACK INTO NORTHWEST FLOW FOR LATE FRIDAY NIGHT
INTO NEXT SATURDAY. THIS WILL ALLOW THE EXIT OF THE LATTER WEEK
RAINFALL TO THE SOUTHEAST...WITH WRAP-AROUND PRECIPITATION MOVING IN
FROM THE NORTHWEST LATER ON FRIDAY.

WITH RESPECT TO TEMPERATURES...HAD CONSIDERED RAISING MAX
TEMPERATURES ANOTHER 1-3 DEGREES ABOVE CURRENT FORECAST VALUES. FOR
NOW...COMPROMISED AND INCREASED MAX TEMPERATURE VALUES NEXT WEEK BY
1-2 DEGREES.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY) ISSUED AT
1209 PM CST FRI MAR 2 2012

LACK OF A CAP HAS ALLOWED NUMEROUS TSTMS TO ERUPT FARTHER WEST THAN
INITIALLY ANTICIPATED TODAY. SOME OF THESE TSTMS WILL BE CAPABLE OF
PRODUCING TORNADOES AND LARGE HAIL...ALONG WITH TSTM WINDS IN EXCESS
OF 50 KTS. GRADIENT WINDS WILL CONTINUE TO BE STRONG IN THE VICINITY
OF AN APPROACHING COLD FRONT. THIS FRONT IS EXPECTED TO BE THROUGH
THE PAH FORECAST AREA BY DARK...AND WINDS ARE FORECAST TO DIMINISH
IN THE EVENING AND VARY SOME IN DIRECTION...BEFORE PICKING UP AGAIN
OUT OF THE WEST IN THE MORNING.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...WIND ADVISORY FROM 10 AM THIS MORNING TO 8 PM CST THIS EVENING
     FOR ILZ075>078-080>094.

MO...WIND ADVISORY FROM 10 AM THIS MORNING TO 8 PM CST THIS EVENING
     FOR MOZ076-086-087-100-107>112-114.

IN...WIND ADVISORY FROM 10 AM THIS MORNING TO 8 PM CST THIS EVENING
     FOR INZ081-082-085>088.

KY...WIND ADVISORY FROM 10 AM THIS MORNING TO 8 PM CST THIS EVENING
     FOR KYZ001>022.

&&
Hazardous weather outlook, Mar 2, 10:03 AM CST, 2 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
1003 AM CST FRI MAR 2 2012

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-031615-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
1003 AM CST FRI MAR 2 2012

...TORNADO WATCH IN EFFECT FOR THE ENTIRE AREA THROUGH 6 PM...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

IN THE WAKE OF A WARM FRONTAL PASSAGE THIS MORNING...TEMPERATURES
AND HUMIDITY HAVE NOTICEABLY INCREASED...EFFECTIVELY DESTABILIZING THE
ATMOSPHERE ENOUGH TO CONTINUE THE DEVELOPMENT OF SCATTERED
THUNDERSTORMS.

FOR TODAY...MUCH OF KENTUCKY AS WELL AS EXTREME SOUTHERN INDIANA
IS UNDER A HIGH RISK OF SEVERE STORMS. THE HIGH RISK IN OUR AREA
IS ROUGHLY ALONG AND EAST OF A LINE FROM AROUND CHRISNEY INDIANA
TO NEAR CADIZ KENTUCKY. THIS INCLUDES SPENCER COUNTY INDIANA...AND
IN KENTUCKY...THE COUNTIES OF DAVIESS...MCLEAN...MUHLENBERG...
HOPKINS...CHRISTIAN...AND TODD...AS WELL AS FAR EASTERN PORTIONS
OF HENDERSON...WEBSTER...AND TRIGG COUNTIES.

IN ADDITION...MUCH OF THE AREA EAST OF THE MISSISSIPPI RIVER
REMAINS UNDER A MODERATE RISK OF SEVERE STORMS...AND THIS INCLUDES
MOST OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...AND THE REMAINDER
OF WESTERN KENTUCKY. A SLIGHT RISK OF SEVERE STORMS EXISTS IN
SOUTHEAST MISSOURI.

WHAT WILL HAPPEN TO CAUSE THIS HIGH RISK IS THE
FOLLOWING...STARTING LATE THIS MORNING...A COLD FRONT WILL START
ITS RAPID DRIVE WEST TO EAST ACROSS THE REGION...AS A SPRING LIKE
LOW PRESSURE SYSTEM LIFTS NORTHWARD TO THE GREAT LAKES. THE STRONG
DESTABILIZATION OF THE ATMOSPHERE OUT AHEAD OF THIS COLD FRONT
...IN COMBINATION WITH THE POWERFUL WIND FIELDS ALOFT...IS WHY
THIS STORM SITUATION WILL BE SO POTENTIALLY VIOLENT.

LARGE HAIL...DAMAGING WINDS...AND TORNADOES WILL BE THE POTENTIAL
THREATS IN THE HIGH AND MODERATE RISK ZONES THIS AFTERNOON. THE
ATMOSPHERIC PROFILE IS SUPPORTIVE OF LONG TRACKS OF WIND DAMAGING
OR TORNADIC STORMS.

ALSO TO NOTE...WIND FIELDS OUT AHEAD OF AND BRIEFLY BEHIND THE FRONT
WILL CREATE WINDY CONDITIONS WITH SOME GUSTS CAPABLE OF TOPPING
OUT AROUND 45 MPH WITHOUT THE AID OF ANY STORM. WINDS WILL AVERAGE
15 TO 30 MPH THROUGH THE AFTERNOON INTO THE EVENING HOURS. A WIND
ADVISORY HAS BEEN POSTED AND IS IN EFFECT FROM 10 AM UNTIL 8 PM.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE REQUIRED TODAY.

JP

In the hours before

Local storm report, Mar 2, 12:14 PM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1214 PM CST FRI MAR 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1214 PM     HAIL             8 E MCLEANSBORO         38.09N 88.39W
03/02/2012  M0.88 INCH       HAMILTON           IL   TRAINED SPOTTER

            NICKEL SIZE HAIL REPORTED.

&&

SMITTY
Local storm report, Mar 2, 12:23 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1223 PM CST FRI MAR 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1218 PM     NON-TSTM WND GST MUDDY                   37.76N 88.52W
03/02/2012  U0 MPH           SALINE             IL   TRAINED SPOTTER

            STRAIGHT LINE WINDS DESTROYED A LEAN-TO AT A CAR
            DEALERSHIP IN TOWN.

&&

SMITTY
Local storm report, Mar 2, 12:25 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1225 PM CST FRI MAR 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1201 PM     NON-TSTM WND GST WEST PADUCAH            37.08N 88.74W
03/02/2012  M54 MPH          MCCRACKEN          KY   ASOS

            ASOS MEASURED STRAIGHT LINE WIND GUST OF 54 MPH.

&&

SMITTY
Local storm report, Mar 2, 12:26 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1226 PM CST FRI MAR 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1223 PM     TSTM WND GST     CARMI                   38.09N 88.17W
03/02/2012  M50 MPH          WHITE              IL   TRAINED SPOTTER

            DIME SIZE HAIL REPORTED WITH THE STORM. WIDESPREAD TREE
            DAMAGE THROUGHOUT THE COMMUNITY. SOME DEBRIS BLOCKING
            ROADWAYS.

&&

SMITTY
Local storm report, Mar 2, 12:27 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1227 PM CST FRI MAR 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1225 PM     TSTM WND GST     HURST                   37.84N 89.14W
03/02/2012  M50 MPH          WILLIAMSON         IL   TRAINED SPOTTER

            NICKLE SIZE HAIL REPORTED WITH THE STORM.

&&

SMITTY
Local storm report, Mar 2, 12:29 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1229 PM CST FRI MAR 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1222 PM     TSTM WND DMG     2 S CAPE GIRARDEAU      37.28N 89.55W
03/02/2012                   CAPE GIRARDEAU     MO   TRAINED SPOTTER

            3 INCH DIAMTER BRANCHES FALLING WITH SHINGLES RIPPED OFF
            ON ONE ROOF IN THE COMMUNITY OF SCOTT CITY.

&&

SMITTY

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 2, 1:30 AM CSTWind AdvisoryPAHGibson, Pike, Posey, Spencer, Vanderburgh, Warrick19 hr
Mar 2, 12:07 PM CSTTornado WarningPAHPosey38 min
Mar 2, 12:41 PM CSTTornado WarningPAHGibson, Posey, Vanderburgh, Warrick34 min
Mar 2, 12:58 PM CSTTornado WarningPAHGibson, Posey24 min
Mar 2, 1:09 PM CSTTornado WarningPAHGibson, Pike, Warrick21 min
Mar 2, 1:37 PM CSTTornado WarningPAHGibson, Pike, Warrick22 min
Mar 2, 1:55 PM CSTTornado WarningPAHSpencer50 min
Mar 2, 2:11 PM CSTSevere Thunderstorm WarningPAHSpencer23 min
Mar 2, 11:12 AM CSTSevere Thunderstorm WarningPAHFranklin, Jackson, Williamson33 min
Mar 2, 11:33 AM CSTSevere Thunderstorm WarningPAHFranklin, Jackson, Williamson42 min
Mar 2, 11:37 AM CSTTornado WarningPAHFranklin, Hamilton, Saline23 min
Mar 2, 11:44 AM CSTTornado WarningPAHFranklin, Hamilton, Saline, Williamson31 min
Mar 2, 12:02 PM CSTSevere Thunderstorm WarningPAHEdwards, Hamilton, White28 min
Mar 2, 12:03 PM CSTTornado WarningPAHAlexander, Pulaski, Union42 min
Mar 2, 12:39 PM CSTSevere Thunderstorm WarningPAHJohnson, Union36 min
Mar 2, 12:42 PM CSTSevere Thunderstorm WarningPAHAlexander, Pulaski33 min
Mar 2, 12:53 PM CSTTornado WarningPAHJohnson, Pope22 min
Mar 2, 1:09 PM CSTSevere Thunderstorm WarningPAHMassac, Pulaski20 min
Mar 2, 1:11 PM CSTTornado WarningPAHGallatin, Hardin, Pope, Saline34 min
Mar 2, 1:23 PM CSTSevere Thunderstorm WarningPAHMassac, Pope22 min
Mar 2, 1:28 PM CSTTornado WarningPAHGallatin32 min
Mar 2, 1:38 PM CSTTornado WarningPAHMassac37 min
Mar 2, 1:49 PM CSTTornado WarningPAHMassac, Pope26 min
Mar 2, 1:54 PM CSTTornado WarningPAHHardin36 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2012Severe Thunderstorm Warnings in Illinois, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.